October 7, 2008 at 8:52 pm
I had an appt with my regular dr concerning my use of xanax…mind you I usually take .5mg instead of the whole 1mg AND was told I can take a whole one up to three times a day. I take that .5 ONCE, sometimes twice a day. Anyhow, since I have been having stomach and digestive issues, I figured I would talk to him about that that as well. First off, he starts in on me about the xanax, saying I was taking it too often (huh?!) and needed to see a psychiatrist so he could persrcibe it if he felt I needed it because my own dr wasnt going to anymore. I was pissed. It is the only thing that has given me nighttime relief and helped me actually sleep. I explained to him that my nerves now seem to over react to what would usually seem like no big deal things, an adrenaline rush makes me vibrate where a normal person would possible enjoy it. Caffeine is a huge no no for me. Things like that. I explained my neuro had okayed my use of xanax, so he called the guy. I could hear him talking to him! Sounded a bit condensending and as if he didn’t believe me. Wellll…the neuro DID okay my use of it! Told the dr so and boy did that dr’s attitude change towards me after that. HE seemed a bit put out, but also not ready for an argument like before the phone call.
I also got a test for h pylori because I have symptoms of a peptic ulcer. So with treatment and mylanta, I should be fine soon.
AnonymousOctober 8, 2008 at 1:15 am
Reading your post makes me so angry! I have suffered from severe panic disorder since I was 28 years old (I am 55 now) as it runs in my family. I have taken first Ativan, then Xanax, & Klonipin ever since then, all at the same dose of 3 mg per day. Ativan & Xanax both worked about the same for me, but I find Klonipin to have a longer lasting effect, with less highs & lows during the day. My new GP seems concerned that my dosage is so high, saying most of his clients only need .5 mg per day for anxiety. But since he has all of my mental health records now through the years & sees that when I did see psychiatrists all of my life, & this was their recommended dosage, he is OK with prescribing this dose for me.
I get angry because if a person has diabetes, no one has a problem with how much insulin is needed to regulate it. But people who suffer from anxiety & depression are both treated as drug users if they ask for anti-anxiety medication. I have not had to up my dose since I was 28 on any of these medications, so how can I be considered to be abusing these drugs? Also, any caffeine has me through the roof, I drink strictly decaf! So I continue to take my 3 mg daily of Klonipin & forget about it. Take what you need & don’t let them make you feel guilty about it…
October 8, 2008 at 10:01 am
If you do test positive for h-pylori, there is a pak and I mean a pak of medicine you can take. It actually helped me two-fold. It consists of 2 antibiotics, 1000mg each and prevacid. I think it is called prev-pak. It worked great for me, because I started it in Oct last year coincidentally when I usually get pneumonia and am sick till mothers day. The antibiotics were a Godsend, because that is when Kevie was really sick with a relapse and had his port put in. (bad yeast infection however, nothing a little diflucan won’t help LOL) If I remember correctly, you have gbs, so this probably would not pertain to you as ivig was probably a long time ago. However, I am not sure if the ivig being in your body would permanently affect the result or if it just goes away in the typical 42 day life cycle. Anyway, for whatever reason, ivig makes people test positive for h-pylori. Apparently some 90% of us have it. Kind of gross what the bacteria is from, (poopie!!) usually acquired from resturaunts??!!! Yuk who wants to eat out? People in India apparently leave it alone? Say it is good? There is some documentation that says the bacteria in the intestines actually lowers the risk of stomach cancers? Wonder if it is just an enviroment that the cancer can’t grow in? Now there is a thought, bottle h-pylori bacteria and use it to fight cancer?:eek:
About the xanax, I can’t believe the doc is so insensitive. It sounds like the neuro put him in check. I bet that made him feel really stupid, kind of like a scolding from the principal!! I am glad you have found some relief in the xanax! Have a great day!
Dawn Kevies mom
October 8, 2008 at 11:06 am
Thanks Ladies! I even researched xanax and how long a person is able to be on it…since there is a risk of dependency…and sheesh some of the recommended doses were up to 10mg a day!! The most common is 4mg. .5 gives me relief, usually lets me slip into a nice long sleep so I am out for the night, if I take it during the day I nap or sometimes just spend the afternoon in a relaxed state and still get stuff done. I personally would be in a coma if I took 10mg! Oh and most people are on it for long periods of time while being monitored on occassion. My hubby was upset that I got treated like that, but was glad I did stick up for myself and thought it was funny that the neuro backed me up.
I just hate being treated like an addict and chastised by an adult professional who I thought was there to help me. I think the worst part was hearing him on the phone since my room was right across from his office. It honestly sounded like he was excited to be ‘getting me in trouble’ or something. I sat there in my room with my jaw hanging open and said outloud “I’m right here, I can hear you!” doubt he heard me but still. So the dr said since the neuro agreed with me (haha) that he was giving me a rx and it had 5 refills. I was so relieved because I can’t seem to take anything else because of side effects….probably because my system is more sensitive now, I dunno. I never used to worry about side effects until after I got sick and started experiencing them. Anyhow, I feel so much better that I still have my relief in a bottle and if something triggers my anxiety (which I have suffered from since I was very very young and it has gotten worse since I got sick) and in turn freaks out my residual response.
Also about the h pylori, I do know that if ya test positive you will always test positive. And most of the time it is not a problem to have except if it causes stomach problems like a peptic ulcer. At first I thought OMG that is what I got when I cut myself at the beach (known for its contamination from the tijuana river which is nothing but feces and sewage) AND that is what caused my GBS. But cant find a link between them, unless it is something not so well known. I also learned that with an out of whack immune system, something as common as h pylori can turn into a big problem. I am certain that is what I have and what is causing my burning stinging gnawing pain right above my belly button. On top of IBS that has gotten so much worse (felt as if my entire digestive system was numb and not working when I got ill with GBS and have had lots of problems since) I have been utterly miserable. I will be eating a lot of active culture yogurt if I have to do the round of anti biotics! He gave me some samples of an acid reducer to try and a laxative (seems nothing is helping in that dept) to get things back on track. I just feel like such a mess.
But on the bright side, my residuals are at a major low otherwise and it is such a relief to not have pain and weakness. I get so spoiled by that and when it does flare up, I feel the world is coming to an end or something. And since i got the bifocal lenses and new glasses, I havent had any headaches!
Doctors have so much to learn. Thanks for being so supportive ladies, and for the info too!
AnonymousOctober 8, 2008 at 5:43 pm
When I was living in PA they had me on 2.75mgs per day of Zanax and Ambien along with 300mgs 3 xday of Neurontin. I moved to NC and the first Rheumatologist I saw looked at my RX’s and told me that I could not have Zanax or Ambien without going to mental health first. He took the RX”s away from me. And the steroids too! My labs were normal and I didn’t need the drugs anymore! The man stripped me from those meds and you have to wean yourself off those drugs. I had a time! And he was a jerk doctor! The meds that helped me out he took away. Probably why I am so sick today!
I went to another doctor with my records and that doctor was a little better! He gave me .25 3xday but no more than that. I was on 2.75mgs a day. Big cut! Did put me back on Steroids and Neurontin. Just got back on Ambien. They placed me on Clonopin a year ago but still won’t give me the Zanax dosage I had years ago and you know what. That drug helped me function. Really did help me and I keep telling my doctors the same thing and they ignore me! Be careful switching doctors that’s all I got to say! I have been suffering ever since. But my endo did up the zanax to .50 mgs 3 times a day and it’s helping some.
I just don’t get it! You can put me on Zanax, take the Clonopin, take the Ambien, take the Neurontin and I can handle it! I could get rid of 3 drugs and take 1 drug at a high dose and do fine. They tried pushing Cymbalta on me and Effexor and Buspar. Crap! I was taking that Buspar every two hours and getting no results. I used that whole bottle they gave me in less that 3 days! I was miserable! Seems to be a little more dangerous don’t you think? Overdose on Buspar! Ever since Anna Nicole died of overdosage of too many RX’s but she also had a staff infection that killed her but because she was a drug addict we are all now labeled as such! It makes me mad as fire! For I saw what they did to me! I have told my doctors over and over again that antidepressants don’t work on me. I can’t take them! They just don’t work! I can’t Paxil or Zoloft and Remrom. Forget it! I tried them and they don’t work! Ohh that puts a bug up my butt!
You must be logged in to reply to this topic.